correct combination?the right time to start?Previous drug use and effect on the virus?
May 31, 2004
Hi,firstly wanna compliment you guys on what you are doing for hiv pos people info could result in longer lives.Was always in denial about the matter.I was tested Dec 2001 and recently had tests done where my Vl 22000 and CD4 227 my doctor put me on 3TC twice a day,D4T twice a day,Stocrin 600mg at night.I have only started so haven't seen side-effects but wanna know if this combination is safe and effective I am in South Africa and we don't have some of the drugs that the US has.I would also like to know how the use of ecstacy and other party drugs would effect the virus could it make the HIV resistant to therapy or change the cells I have only used ecstacy about three times in the last 6 months but not since therapy and don't intend on using again but will previous use effect therapy?And lastly have I started at the right time?Thanks again.Neil.SA
Response from Dr. Young
Neil, thank you for your question.
The combination that your doctors have chosen should be a very good one and recently studied in the Gilead Sciences 903 clinical trial. While d4T (Zerit) has fallen out of favor in the US because of a increased risk of lipoatrophy, the potency and general tolerability were very good in this and other studies. Starting with a CD4 count of 227 would certainly be warranted, and I think that this decision was reasonable. It's only too bad that others in RSA don't yet have access to antiretrovirals.
I'm personally not a big fan of the use of ecstacy because of the risk of toxicity, but short of being high and missing doses of medications, I can't formally say that the use of E will result in drug resistance or change your CD4 count. Your previous use of E shouldn't have any impact on the success (or failure) of your current regimen.
Thanks for reading, and let us know how things in South Africa shape up for you. Cheers, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Ache In Testicles After Oral Sex Worried I Have HIV
- Burning Penis After Rubbing Vagina Worried I Have HIV
- Eye Floaters After Drinking Water Worried I Have HIV
- Fever After Anal Sex Worried I Have HIV
- Itchy Balls After Mutual Masturbation Sign Of HIV AIDS
- Red Spots After Performing Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.